Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Geometric proofs of Horn and saturation conjectures


Author: Prakash Belkale
Journal: J. Algebraic Geom. 15 (2006), 133-173
DOI: https://doi.org/10.1090/S1056-3911-05-00420-0
Published electronically: August 23, 2005
MathSciNet review: 2177198
Full-text PDF

Abstract | References | Additional Information

Abstract: We provide a geometric proof of the Schubert calculus interpretation of the Horn conjecture, and show how the saturation conjecture follows from it. The geometric proof gives a strengthening of Horn and saturation conjectures. We also establish transversality theorems for Schubert calculus in nonzero characteristic.


References [Enhancements On Off] (What's this?)

  • 1. P. Belkale.
    Local systems on $\mathbb{P} ^1-S$ for $S$ a finite set.
    Compositio Math (129) 2001 no.1 67-86. MR 1856023 (2002k:14085)
  • 2. P. Belkale,
    Quantum generalization of Horn and Saturation conjectures.
    preprint, math.AG/0303013.
  • 3. P. Belkale and P. Brosnan.
    Matroids, Motives and a Conjecture of Kontsevich.
    Duke Math Journal, vol 116, No. 1 (2003) 147-188. MR 1950482 (2004g:14025)
  • 4. D. Eisenbud.
    Commutative Algebra with a view towards algebraic geometry.
    Graduate Texts in Mathematics 150, Springer-Verlag 1995. MR 1322960 (97a:13001)
  • 5. W. Fulton.
    Eigenvalues of sums of Hermitian matrices (after A. Klyachko).
    Séminaire Bourbaki. Vol. 1997/98. Astérisque No. 252 (1998), Exp. No. 845, 5, 255-269. MR 1685640 (2000e:14092)
  • 6. W. Fulton.
    Eigenvalues of Hermitian matrices.
    Bull. Amer. Math. Soc. (N.S) 37 (2000) no.3, 209-249.
  • 7. W. Fulton.
    Eigenvalues of Majorized Hermitian Matrices and Littlewood-Richardson Coefficients.
    Lin. Alg. Appl 319 (2000), 23-36. MR 1799622 (2002a:15024)
  • 8. W. Fulton.
    Intersection Theory.
    Springer-Verlag Berlin 1998. MR 1644323 (99d:14003)
  • 9. W. Fulton.
    Young Tableaux.
    London Math Society, Student Texts, 35, 1997. MR 1464693 (99f:05119)
  • 10. A. Grothendieck, J. Dieudonné.
    Eléments de Géométrie Algébrique I.
    Grundlehren 166, Springer-Verlag, Heidelberg 1971.
  • 11. R. Hartshorne
    Algebraic Geometry.
    Graduate texts in mathematics 52, Springer-Verlag, 1977. MR 0463157 (57:3116)
  • 12. A. Horn.
    Eigenvalues of sums of Hermitian matrices.
    Pacific J. Math. (12), 1962, 225-241. MR 140521 (25:3941)
  • 13. S.L. Kleiman.
    The transversality of a general translate.
    Compositio Math. 28 (1974), 287-297. MR 0360616 (50:13063)
  • 14. A. Klyachko.
    Stable bundles, representation theory and Hermitian operators.
    Selecta Math. 4(1998), 419-445. MR 1654578 (2000b:14054)
  • 15. A. Knutson, T. Tao.
    The Honeycomb model of ${\rm GL}\sb n(C)$ tensor products. I. Proof of the Saturation conjecture.
    J. Amer. Math. Soc. 12(1999) no.4, 1055-1090. MR 1671451 (2000c:20066)
  • 16. H. Matsumura.
    Commutative ring theory.
    Cambridge studies in advanced mathe- matics 8.
  • 17. V. Mehta and C.S. Seshadri.
    Moduli of vector bundles on curves with parabolic structures.
    Math Ann. 248 (1980), no 3, 205-239. MR 0575939 (81i:14010)
  • 18. K. Purbhoo.
    A vanishing and a nonvanishing condition for Schubert calculus on $G/B$.
    Preprint, math.CO/0304070.
  • 19. F. Sottile.
    Pieri's Formula via explicit rational equivalence.
    Canad. J. Math. 49 (1997), 1281-1298. MR 1611668 (2000b:14070)
  • 20. R. Vakil.
    Schubert Induction.
    math.AG/0302296.


Additional Information

Prakash Belkale
Affiliation: Department of Mathematics, UNC-Chapel Hill, CB #3250, Phillips Hall, Chapel Hill, North Carolina 27599
Email: belkale@email.unc.edu

DOI: https://doi.org/10.1090/S1056-3911-05-00420-0
Received by editor(s): January 16, 2005
Received by editor(s) in revised form: May 20, 2005
Published electronically: August 23, 2005
Additional Notes: The author was partially supported by NSF grant DMS-0300356

American Mathematical Society